×

zbMATH — the first resource for mathematics

Engineering applications of the Chow-Yorke algorithm. (English) Zbl 0481.65029

MSC:
65H10 Numerical computation of solutions to systems of equations
65K05 Numerical mathematical programming methods
90C33 Complementarity and equilibrium problems and variational inequalities (finite dimensions) (aspects of mathematical programming)
90C25 Convex programming
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abrahamsson, L.R.; Keller, H.B.; Kreiss, H.O., Difference approximations for singular perturbations of systems of ordinary differential equations, Numer. math., 22, 367-391, (1974) · Zbl 0314.65042
[2] Alexander, J.C., The topological theory of an imbedding method, (), 37-68
[3] Alexander, J.C.; Yorke, J.A., The homotopy continuation method: numerically implementable topological procedures, Trans. amer. math. soc., 242, 271-284, (1978) · Zbl 0424.58003
[4] Alexander, J.C.; Kellogg, R.B.; Li, T.Y.; Yorke, J.A., Piecewise smooth continuation, Proceedings of the NATO advanced research institute on homotopy methods and global convergence, (June 1981), Sardegna, Sardinia
[5] Allgower, E.; Georg, K., Simplicial and continuation methods for approximating fixed points, SIAM rev., 22, 28-85, (1980) · Zbl 0432.65027
[6] Boggs, P., The solution of nonlinear systems of equations by A-stable integration techniques, SIAM J. numer. anal., 8, 767-785, (1971) · Zbl 0209.47002
[7] Businger, P.; Golub, G.H., Linear least squares solutions by Householder transformations, Numer. math., 7, 269-279, (1965) · Zbl 0142.11503
[8] Charnes, A.; Garcia, C.B.; Lemke, C.E., Constructive proofs of theorems relating to F(x)=y, with applications, Math. programming, 12, 328-343, (1977) · Zbl 0363.65042
[9] Chow, S.N.; Mallet-Paret, J.; Yorke, J.A., A homotopy method for locating all zeros of a system of polynomials, (), 228-237, Springer-Verlag Lecture Notes in Math. #730
[10] Chow, S.N.; Mallet-Paret, J.; Porke, J.A., Finding zeros of maps: homotopy methods that are constructive with probability one, Math. comp., 32, 887-899, (1978) · Zbl 0398.65029
[11] Dahlquist, G.; Bjorck, A.; Anderson, N., Numerical methods, (1974), Prentice-Hall Englewood Cliffs, N.J
[12] Dennis, J.E.; Moré, J.J., Quasi-Newton methods—motivation and theory, SIAM rev., 19, 46-79, (1977) · Zbl 0356.65041
[13] Dorr, F.W., The numerical solution of singular perturbations of boundary value problems, SIAM J. numer. anal., 7, 281-313, (1970) · Zbl 0213.16704
[14] Eaves, B.C., Homotopies for computation of fixed points, Math. programming, 3, 1-22, (1972) · Zbl 0276.55004
[15] Eaves, B.C.; Scarf, H., The solution of systems of piecewise linear equations, Math. oper. res., 1, 1-27, (1976) · Zbl 0458.65056
[16] Eaves, B.C.; Saigal, R., Homotopies for computation of fixed points on unbounded regions, Math. programming, 3, 225-237, (1972) · Zbl 0258.65060
[17] Fisher, M.L.; Gould, F.J., A simplical algorithm for the nonlinear complementarity problem, Math. programming, 6, 281-300, (1974) · Zbl 0291.90058
[18] Fisher, M.L.; Gould, F.J.; Tolle, J.W., A new simplical approximation algorithm with restarts: relations between convergence and labelling, (), 41-58 · Zbl 0419.90085
[19] Garcia, C.B., A global existence theorem for the equation fx=y, Center math. studies bus. econ. rep. 7527, (1975), Univ. of Chicago Chicago
[20] Garcia, C.B.; Gould, F.J., Scalar labelings for homotopy paths, Math. programming, 17, 184-197, (1979) · Zbl 0445.65035
[21] Garcia, C.B.; Gould, F.J., A theorem on homotopy paths, Math. oper. res., 3, 282-289, (1978) · Zbl 0396.65025
[22] Garcia, C.B.; Zangwill, W.I., Determining all solutions to certain systems of nonlinear equations, Math. oper. res., 4, 1-14, (1979) · Zbl 0408.90086
[23] Garcia, C.B.; Gould, F.J., Relations between several path following algorithms and local and global Newton methods, SIAM rev., 22, 263-274, (1980) · Zbl 0445.65036
[24] Garcia, C.B.; Li, T.Y., On the number of solutions to polynomial systems of equations, (Apr. 1979), Univ. of Wisconsin Madison, MRC Rep. 1951
[25] Gould, F.J.; Tolle, J.W., A unified approach to complementarity in optimization, Discrete math., 7, 225-271, (1974) · Zbl 0289.90035
[26] Gould, F.J.; Tolle, J.W., An existence theorem for solutions to f(x)=0, Math. programming, 11, 252-262, (1976) · Zbl 0395.65019
[27] Keller, H.B., Numerical solution of two-point boundary value problems, (1976), SIAM Philadelphia
[28] Keller, H.B., Numerical solution of bifurcation and nonlinear eigenvalue problems, Applications of bifurcation theory, (1977), Academic New York · Zbl 0581.65043
[29] Kellogg, R.B.; Li, T.Y.; Yorke, J., A constructive proof of the Brouwer fixed-point theorem and computational results, SIAM J. numer. anal., 13, 473-483, (1976) · Zbl 0355.65037
[30] Klopfenstein, R.W., Zeros of nonlinear functions, J. assoc. comput. Mach., 8, 336-373, (1961) · Zbl 0099.10901
[31] Kubicek, M., Dependence of solutions of nonlinear systems on a parameter, ACM-toms, 2, 98-107, (1976) · Zbl 0317.65019
[32] Li, T.Y.; Yorke, J.A., A simple reliable numerical algorithm for following homotopy paths, MRC tech. rep. 1984, (1979), Univ. of Wisconsin Madison
[33] Li, T.Y.; Yorke, J.A., Finding all the roots of polynomials by a homotopy method—numerical investigation, Dept. of math., (1979), Michigan State Univ East Lansing
[34] Menzel, R.; Schwetlick, H., Zur Lösung parameterabhängiger nichtlinearer gleichungen mit singulären Jacobi-matrizen, Numer. math., 30, 65-79, (1978) · Zbl 0425.65032
[35] Merrill, O., Applications and extensions of an algorithm to compute fixed points of upper semicontinuous mappings, Doctoral thesis, (1972), I.O.E. Dept., Univ. of Michigan Ann Arbor
[36] Meyer, G., On solving nonlinear equations with a one-parameter operator imbedding, SIAM J. numer. anal., 5, 739-752, (1968) · Zbl 0182.48701
[37] Moré, J.J., {\scminpack} documentation, (1979), Argonne National Lab Argonne, Ill
[38] Ortega, J.M.; Rheinboldt, W.C., Iterative solution of nonlinear equations in several variables, (1970), Academic New York · Zbl 0241.65046
[39] Saigal, R., On the convergence rate of algorithms for solving equations that are based on methods of complementary pivoting, Math. oper. res., 2, 108-124, (1977) · Zbl 0395.90082
[40] Saigal, R.; Todd, M.J., Efficient acceleration techniques for fixed point algorithms, SIAM J. numer. anal., 15, 997-1007, (1978) · Zbl 0396.65022
[41] Shampine, L.F.; Watts, H.A.; Davenport, S.M., Solving nonstiff ordinary differential equations—the state of the art, SIAM rev., 18, 376-411, (1976) · Zbl 0349.65042
[42] Shampine, L.F.; Gordon, M.K., Computer solution of ordinary differential equations: the initial value problem, (1975), Freeman San Francisco · Zbl 0347.65001
[43] Smale, S., Convergent process of price adjustment and global Newton methods, J. math. econom., 3, 107-120, (1976) · Zbl 0354.90018
[44] Wang, C.Y., The squeezing of a fluid between two plates, J. appl. mech., 43, 579-583, (1976) · Zbl 0345.76017
[45] Wang, C.Y.; Watson, L.T., Squeezing of a viscous fluid between elliptic plates, Appl. sci. res., 35, 195-207, (1979) · Zbl 0414.76025
[46] Wang, C.Y.; Watson, L.T., Viscous flow between rotating discs with injection on the porous disc, Z. angew. math. phys., 30, 773-787, (1979) · Zbl 0426.76032
[47] Wang, C.Y.; Watson, L.T., On the large deformations of C-shaped springs, Internat. J. mech. sci., 22, 395-400, (1980) · Zbl 0435.73044
[48] Wang, C.Y.; Watson, L.T., Theory of the constant force spring, J. appl. mech., 47, 956-958, (1980)
[49] Wang, C.Y.; Watson, L.T., The fluid-filled cylindrical membrane container, J. engrg. math., 15, 81-88, (1981) · Zbl 0459.73037
[50] Wang, C.Y.; Watson, L.T., Equilibrium of heavy elastic cylindrical shells, J. appl. mech., 48, 582-586, (1981) · Zbl 0465.73085
[51] Watson, L.T., A globally convergent algorithm for computing fixed points of C2 maps, Appl. math. comput., 5, 297-311, (1979) · Zbl 0445.65032
[52] Watson, L.T., Fixed points of C2 maps, J. comput. appl. math., 5, 131-140, (1979)
[53] Watson, L.T., Solving the nonlinear complementarity problem by a homotopy method, SIAM J. control optim., 17, 36-46, (1979) · Zbl 0407.90083
[54] Watson, L.T.; Li, T.Y.; Wang, C.Y., Fluid dynamics of the elliptic porous slider, J. appl. mech., 45, 435-436, (1978)
[55] Watson, L.T., An algorithm that is globally convergent with probability one for a class of nonlinear two-point boundary value problems, SIAM J. numer. anal., 16, 394-401, (1979) · Zbl 0438.65069
[56] Watson, L.T.; Fenner, D., Chow-Yorke algorithm for fixed points or zeros of C2 maps, ACM trans. math. software, 6, 252-260, (1980) · Zbl 0445.65033
[57] Watson, L.T.; Yang, W.H., Optimal design by a homotopy method, Applicable anal., 10, 275-284, (1980) · Zbl 0448.73083
[58] Watson, L.T., Computational experience with the Chow-Yorke algorithm, Math. programming, 19, 92-101, (1980) · Zbl 0436.90096
[59] Watson, L.T.; Wang, C.Y., Deceleration of a rotating disc in a viscous fluid, Phys. fluids, 22, 2267-2269, (1979) · Zbl 0418.76024
[60] Watson, L.T., Numerical study of porous channel flow in a rotating system by a homotopy method, J. comput. appl. math., 7, 21-26, (1981) · Zbl 0452.76025
[61] Watson, L.T., Solving finite difference approximations to nonlinear two-point boundary value problems by a homotopy method, SIAM J. sci. stat. comput., 1, 467-480, (1980) · Zbl 0456.65025
[62] Watson, L.T.; Yang, W.H., Methods for optimal engineering design problems based on globally convergent methods, Comput. & structures, 13, 115-119, (1981) · Zbl 0462.65032
[63] Watson, L.T.; Wang, C.Y., A homotopy method applied to elastica problems, Internat. J. solids and structures, 17, 29-37, (1981) · Zbl 0452.73071
[64] Watson, L.T.; Wang, C.Y., The circular leaf spring, Acta mech., 40, 25-32, (1981)
[65] Watson, L.T.; Wang, C.Y., Hanging an elastic ring, Internat. J. mech. sci., 23, 161-168, (1981) · Zbl 0471.73055
[66] L.T. Watson, S.M. Holzer, and M.C. Hansen, Tracking nonlinear equilibrium paths by a homotopy method, Comput. & Structures, to appear. · Zbl 0538.65029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.